Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » just a little concerned

 - UBBFriend: Email this page to someone!    
Author Topic: just a little concerned
Summer91
Neophyte
Member # 97758

Icon 1 posted      Profile for Summer91     Send New Private Message       Edit/Delete Post 
Hello, i have been using combinitation birth control pills for about five years, but i have a couple of concerns that i was hoping you all could help me with.
First, on pill number 8 i had diarrhea about an hour after taking it. I didnt realize that this might be a potential problem until later in the day, and took an extra pill around 17 hours after the incident from an extra pack. do you think this may have had a huge impact on my pills effectiveness?
Another concern that I have is that i recently went on vacation, and before I checked into my hotel i went on a tour of a town, and my pills were in my purse. My problem is that the temp was a little low, and was in the high 50's at one point. I dont know if this should be something to be concerned about since they were in my purse and it was only for a couple of hours. In addition to this, the next day I went to the zoo and my pills were in my purse at this time as well. Instead of being a little chilly, the temperature ranged from 70-79 degrees throughout the time I was there. Does this sound like something that might reduce the effectiveness of my pills? my pill insert says to store them at 68 to 77 degrees, but i wasnt sure if this was considered enought time to comprimise its effectiveness.
Im sorry if this sounds repetetive, and a little dumb, I would just rather be safe than sorry.
Also, if the temperature did effect my pills, would i be back at full effectiveness on my next cycle?

Posts: 1 | From: US | Registered: Oct 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI Summer91 and welcome to Scarleteen!

What a lot of people describe as diarrhea, and what you're describing, is actually just loose stools. Diarrhea includes frequent bouts of loose stools that can last for from a couple of days to even longer. Here's some more informatino on what diarrhea is:

http://www.mayoclinic.com/health/diarrhea/DS00292

So, since what you described as diarrhea wasn't a problem, your pill's effectiveness was not compromised.

Likewise, the temperature changes you're describing shouldn't have affected the pill. Those were not extreme variations in temperature and neither exposure was for a long time.

As long as a new pack is started on time, whatever happened with the old pack doesn't count towards or against effectiveness any longer.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen